Texas, 2005

Damaging Wind and Lightning Strike in Texas, August 27, 2005

August 27, 2005 · NWS FWD · 2 events in 2 counties and zones

1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 27, 2:37 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 27, 2:37 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SAT AUG 27 2005

.DISCUSSION...
ANOTHER OUTFLOW BOUNDARY IS TREKKING SOUTHWARD TOWARD THE I-20
CORRIDOR THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS THE NORTHERN THIRD...
NEAR SEVERAL OUTFLOW BOUNDARIES...AND IN THE EAST IN THE
AREA OF DEEPEST MOISTURE. THE FRONTAL BOUNDARY ACROSS OKLAHOMA
HAS BECOME MORE DIFFICULT TO ANALYZE THIS AFTERNOON. HOWEVER...WITH
THE UPPER RIDGE SHIFTING WESTWARD...UPPER FLOW WILL BECOME MORE
NORTHERLY. THIS ALONG WITH THE LARGE SCALE CIRCULATION AFFECTS
FROM HURRICANE KATRINA WILL RESULT IN SURFACE FLOW COMING AROUND
TO THE NORTHEAST TO NORTH AREAWIDE SUNDAY...AND CONTINUING OUT OF
THE NORTH TO NORTHWEST THROUGH MID WEEK. WARM AND DRY WEATHER IS
EXPECTED TUESDAY THROUGH THE END OF THE WORKWEEK. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79 100  76  96 /  20  20  20  20
WACO, TX              77 100  74  97 /  20  20  20  20
PARIS, TX             75  97  73  93 /  30  20  20  20
DENTON, TX            75  99  73  96 /  20  20  20  20
MCKINNEY, TX          76  99  73  95 /  20  20  20  20
DALLAS, TX            81 100  75  96 /  20  20  20  20
TERRELL, TX           76  99  74  96 /  20  20  20  20
CORSICANA, TX         76  99  73  95 /  20  20  20  20
TEMPLE, TX            75  99  73  95 /  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM SUNDAY FOR TXZ118-TXZ119.

&&

/58

In the hours before

Special weather statement, Aug 27, 12:18 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 PM CDT SAT AUG 27 2005

TXZ092-093-271845-

COOKE-GRAYSON-
118 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITESBORO...MOVING
SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
DEXTER...DORCHESTER...GAINESVILLE...LINDSAY...MARYSVILLE...
MUENSTER...POTTSBORO...WHITESBORO AND WOODBINE.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 1:15 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SAT AUG 27 2005

TXZ094-095-271945-

FANNIN-LAMAR-
215 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 24 MILES NORTHWEST OF PARIS...MOVING EAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE POWDERLY AND SUMNER. GUSTY
WINDS WILL ALSO AFFECT AREAS NEAR BONHAM AND HONEY GROVE BY 230 PM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 3:06 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT SAT AUG 27 2005

TXZ102-272130-

WISE-
406 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRIDGEPORT...MOVING
NORTHWEST AT 5 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 3:28 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT SAT AUG 27 2005

TXZ102-272200-

WISE-
428 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF BRIDGEPORT...MOVING NORTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT AND
CHICO.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 4:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT SAT AUG 27 2005

TXZ121-272300-

KAUFMAN-
530 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER KAUFMAN...MOVING SOUTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAYS PRAIRIE...KAUFMAN AND
KEMP.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 4:39 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CDT SAT AUG 27 2005

TXZ122-272315-

VAN ZANDT-
539 PM CDT SAT AUG 27 2005

...SIGNIFICANT WEATHER UPDATE...

AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF CANTON...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON AND VAN.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

The radar

The Dallas/Ft Worth radar (KFWS), 93 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Kaufman

When
August 27, 4:40 PM CST
Where
Kaufman County, 5 mi S of Kaufman
Measured
50 kt (58 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.517, -96.317

A pecan tree was blown down.

Lightning, Ellis

When
August 27, 5:00 PM CST
Where
Ellis County, Ennis
Property damage
$40,000
Reported by
NEWSPAPER
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Lightning set fire to an apartment complex, burning several units and displacing 30 people.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471421, 5471420.